Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 14, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 20, 2020, 3:47 AM EST. It took effect at Feb 20, 2020, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:47 AM EST (08:47 UTC)
- In effect from
- Feb 20, 2020, 7:00 PM EST
- Expired
- Feb 21, 2020, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 9:54 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 9:54 PM EST, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 954 PM EST Wed Feb 19 2020 .DISCUSSION... Current-Tonight...A weak sfc boundary over central FL will wash out overnight as surface winds become light NE-E areawide. Cloudy to MCloudy sky conditions will continue overnight. Rain chances will revert mostly to the marine area late tonight, but will keep a small chc of a light shower in the forecast. Patchy fog is indicated by most avbl guidance across the northern counties in the early morning hours Thu along with development of lower clouds Expect mild conditions with lows in the 60s areawide. prev disc... Thu...As the former boundary washes out across the central FL peninsula, winds will gradually become south to southwest during the day in response to a stronger boundary pressing southward that will approach the I-4 corridor by sunset. This boundary will be encouraged southward by mid-level shortwave energy aloft. Surface winds may veer northwest to north late in day north of I-4 depending on speed of the front. Moisture will again start to pool over the area ahead of this feature. Another unseasonably warm day is in store for much of the forecast area. Expect I-4 corridor northward to find the U70s to L80s with M80s and perhaps a few U80s further southward which could approach records for this date. An isolated shower threat early in the period will become more scattered (30- 40pct) during the afternoon from Indian River County northward. While there may be some breaks in the clouds at times during this day, expect considerably cloudy skies overall. && .AVIATION... Winds becoming NE-E this evening and overnight as the boundary begins to wash out. Winds on Thu will gradually become SWRLY in the afternoon, then WRLY with the approach of a stronger front that will sink near the I-4 corridor by early Thu evening. Some patchy fog and low stratus clouds may become an issue for some TAF sites late overnight into early Thu morning. && .MARINE... Afternoon-Tonight...A weak frontal trough wl remain stationary south of the Cape. ISOLD to SCT showers/sprinkles will be forecast over the next 24 hours due to coastal troughing/convergence, ample moisture and approaching stronger weather system. Winds N/NE behind the boundary and generally southerly ahead of it. Wind speeds remaining AOB 15 kts. Seas 2-3 ft near shore and 3-4 ft offshore north of Sebastian Inlet. Thu...Another (stronger) front will approach the northern waters late in the day with a stronger northerly surge behind it. Scattered showers are forecast again. Lighter morning winds will become S/SW and increase during the day to 10-15 kts over the open Atlc ahead of the approaching front. Initial seas 2-4 ft building to 3-4 ft near shore and 5 ft offshore, north of Sebastian Inlet by late day. Small Craft Advisories and/or a Gale Watch/Warning will be necessary as both winds/seas are forecast to deteriorate and become very hazardous behind the latest front. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/CL
Hazardous weather outlook, Feb 19, 6:22 PM EST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 622 PM EST Wed Feb 19 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-201130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 622 PM EST Wed Feb 19 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A Moderate Risk of rip currents will continue Thursday. Strong high pressure building southeast from the Plains States will drive a cold front across central Florida and the adjacent Atlantic waters Thursday night. Boating and beach conditions will quickly become hazardous behind the front, as north to northeast winds increase 15 to 25 mph over land and 25 to 30 knots over water, with gusts to Gale Force likely through Friday night. Seas will build 8 to 12 feet near shore and up to 16 feet in the Gulf Stream. Large breaking waves up to 9 feet expected in the surf zone will result in minor to moderate beach erosion. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy/Kelly
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:47 AM EST | Gale Warning | MLB | 47 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.